On atripla and anal fissures
Oct 7, 2015
Hello Dr. Young
My brother is on atripla currently and he s having painful anal fissures due to constipation. What medicine would you advise him to take to treat the fissures while on atripla? His doctor has prescribed hydrocortisone ointment to reduce the pain but do not seem to help.
Looking forward to hear from you.
Response from Dr. Young
Hello and thanks for posting.
Sorry to learn of your brother's health problem. Anal fissures are not uncommon in our patient population, treatments involve life style modifications (increasing fiber, avoiding dehydration), and on occasion, medications or even surgery. Fortunately, most of these interventions don't cause interactions with HIV medications. If he's not getting benefit from the topical steroids, sometimes other medical strategies, like nitroglycerin or botox can be helpful.
For more information, check out WebMD's page on the subject.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.